Under Eye

I received Volbella by Juvederm under my eyes. After 4 months or so I got a winter head/sinus cold (which I'm still not sure if it's related), however I woke up with 2 swollen eyes. I ended up getting hyaluronidase acid injected in both under eyes. Both eyes went down. I noticed a hard lump and swelling on my left eye. The swelling is not too bad but the bump concerns me. I plan to get another HA injection next week. Could it be possible that my body rejected this filler? If so, did my cold trigger it (the fillers were fine for 4 months prior). Just trying to find out if this is common and if I decide to get fillers in the future is this filler not a good one for me. From what I can read and what I've been told the filler I got is one of the best. Do you think it's worth giving it another shot in the future?

Fillers can be unpredictable on the area under the eyes; rejection is not typical and I have certainly not seen this in my experience. Consider getting a different type of filler for future injection if you decide to proceed ;even though fillers are convenient consider ac onsult with a plastic surgeon to see if either fat grafting or eyelid surgery is a better option for you.

Good luck

Dr Sarraga

Andres G. Sarraga, MD
Andres G. Sarraga, MD
21110 Biscayne BlvdAventuraFL33180US

Andres G. Sarraga, MD

21110 Biscayne Blvd., Suite 103, Miami, FL,
33180, US

It is unlikely that that that you either rejected the filler. It is, however, possible that the cold triggered the problem by causing swelling in the area that then did not resolve quickly because the filler was placed above the connection between the skin and the orbital rim and this interfered with the normal lymphatic drainage. This is very likely since the product was Volbella. a lighter product that many people place superficial above the facial band to try and elevate the depression under the eyes. I suggest you see another injector who treats this area with Vlouma, pushing the band up to erase the bags. Although this also has the potential to interfere with lymphatic flow, placing it low is considerably safer and less likely to cause problems

Robert T. Buchanan MD
Robert T. Buchanan MD
209 Hospital DrHighlandsNC28741US

Robert T. Buchanan MD

209 Hospital Drive, Suite 202, Highlands,
NC, 28741, US

View